Anaphylactic shock secondary to teicoplanin

Anaphylactic shock secondary to teicoplanin

Published: 11 Jan 2014

© Anaesthesia Cases / 2014-0003 / ISSN 2396-8397

Authors

Dr Tim Warrener [1]
Dr Paul Southall [2]
Dr Sandeep Kapur [3]
  • [1] ACCS, Anaesthetic and Intensive Care, The Dudley Group NHS Foundation Trust, Dudley, United Kingdom
  • [2] Specialty Registrar, Anaesthetics and Intensive Care, Worcestershire Acute Hospital NHS Trust, Worcester, United Kingdom
  • [3] Consultant, Anaesthetics and Pain Medicine, The Dudley Group NHS Foundation Trust, Dudley, United Kingdom

Summary

We describe a case of anaphylactic shock secondary to the glycopeptide antibiotic teicoplanin. A 35-yr-old female presented for a urological procedure due to complications following a previous gynaecological procedure. She reported an allergy to co-amoxiclav and was therefore given teicoplanin as per our hospital protocol. This precipitated profound anaphylactic shock requiring admission to the intensive care unit. Subsequent immunological testing confirmed teicoplanin as the precipitant. Teicoplanin is only rarely associated with anaphylaxis, however it should be considered in patients suffering from a life-threatening allergy.

How to Submit a Case Report

Only registered users can submit case reports. Registration is free.

Current AAGBI members are automatically registered and just need to log onto the site using either their membership number or email address and click the ‘Submit a Case’ button
www.casereports.org/case-reports/user/login

If you are not an AAGBI member, please apply to become a registered user here: 
www.casereports.org/user/register

If you require assistance, please view our FAQs:
www.casereports.org/faq